Changes You Go Through Exactly like going on the contraceptive pills, coming from them is also something you have to think over before deciding to actually do so. Irrespective of what the reason was before you began using the contraceptive pills, viz. Irregular periods, acne and menstrual cramps or for avoiding unwanted pregnancy; your body goes through several changes when you’re on or off of them. There is absolutely no dearth of contraceptive pills in India and you can easily consult a Gynecologist that will prescribe you the kind and brand that fits you best. So, back to the effects; when you’re on the pills, most of the side-effects are positive ones. • You will have a clear, acne free skin • Decrease in the risk of ovarian cancer • Routine periods • No menstrual cramps • Decrease in pelvic pain related to endometriosis • No risk of unwanted pregnancy So what happens when you decide to discontinue the usage of oral contraceptive pills ? Although, it differs from woman to woman; some of the consequences after coming off of the pills are: • Skin break-outs and Acne: As it is a frequent change, when you stop using the contraceptive pills, make sure you adhere to a strict diet and skin care regime to prevent getting hormonal acne. • Breast tenderness: You may feel a little tenderness in your breasts for a couple of weeks. It typically wears off. • Uterine cramping: This will occur on and off. It won’t be a persistent pain you will feel throughout the day. • Moodiness, Irritability and greater stress level: You’ll be high-strung for most of the day as a result of hormonal upheaval in your body. If you’re still not sure but still need to discontinue them, ensure that you use another method of contraception. • Water retention: This is something you will need to take very seriously as it’s a massive problem for women. Pay massive focus on some change in the fitting of your clothes or whether your hands/feet seem swollen. Go on a low-sodium, detox diet to get rid of water retention. • Little Spotting: This is again not a regular thing. It usually wears off after the first week. • Lethargy and Fatigue: You may experience loss of energy. You will come across the majority of these symptoms every now and then for a while and the transition is usually smooth for most of the women. However, make sure to keep your Gynecologist informed about the changes you’ve been noticing and going through. We are not trying to encourage the use of contraceptive pills nor are we discouraging you to go from them. It is your body and your choice to make. However, you need to be educated about the changes that you might experience. If you’re planning to have kids and coming off of oral contraceptives, make sure it’s done with meticulousness and planning. You must be prepared for the changes in your body and how to manage them.